Florida, 2022Damaging Wind in Florida, June 11, 2022
June 11, 2022 · NWS JAX · 1 event in 1 county or zone
Southwesterly flow and increased moisture with divergence over the area ahead of an approaching mid level trough enhanced sea breeze convection across the area in the afternoon and evening. The sea breezes merged near the Atlantic coast where a few strong to severe storms developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwesterly flow and increased moisture with divergence over the area ahead of an approaching mid level trough enhanced sea breeze convection across the area in the afternoon and evening. The sea breezes merged near the Atlantic coast where a few strong to severe storms developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 1:42 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 11, 1:42 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
242 PM EDT Sat Jun 11 2022
...HOT HUMID PERIOD NEXT WEEK...
.NEAR TERM [Through Tonight]...
Showers and storms are expected to increase in coverage across
northeast FL this afternoon, and extend into southeast GA
late in the day into the evening before activity diminishes.
Storms are not expected to be particularly intense, but the
strongest cells could produce some gusty winds. Low temperatures
are expected to be in the lower to mid 70s.
.SHORT TERM [Sunday Through Monday Night]...
Upper trough along the East Coast Sunday will gradually
shift eastward as a large upper ridge of high pressure builds
west of the area. This evolution will likely lead to a decrease
in daily precipitation coverage through Monday, along with a
shift in focus to our western counties on Monday. Above normal
temperatures are expected with highs in the lower 90s Sunday,
low-to-mid 90s Monday with afternoon heat index values rising
to 100 Sunday and 100-105 by Monday.
.LONG TERM [Tuesday Through Saturday]...
Strong upper ridge builds over the area Tuesday through
Thursday, then reforms westward over the Plains Friday-
Saturday with northerly flow aloft over our area. This
will lead to hot conditions this week, with above normal
temperatures and afternoon heat index values of 104-108...
close to advisory criteria...each day. With subsidence over the
area, convection likely to be more isolated or widely scattered in
nature with sea breezes. 20-30 pop each day, likely slightly
better coverage over our western counties.
&&
.AVIATION...
[Through 18Z Sunday]
Showers and storms will move through the region this afternoon and
evening, with the initial areas of convection occuring mostly
ahead of the frontal boundary over NE Florida and along the
coast. Winds will be consistently out of the SW becoming more mild
overnight. Convection may see a surge along the coastline in the
late afternoon as convection collides with the pinned Atlantic
coast sea breeze near SGJ. Late evening developments are expected
over SE Georgia and then passing near SSI before dispersing for
the night, making for mostly VFR conditions overnight and into
Sunday morning.
&&
.MARINE...
The coastal waters will remain between lower pressure over the
southeastern U.S. and high pressure well offshore, resulting in
south to southwest flow across the waters into early next week.
Winds may reach exercise caution criteria, particularly further
offshore.
Rip Currents: Low Risk this afternoon, Moderate risk Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 91 72 94 74 / 30 50 10 30 10
SSI 76 90 77 92 78 / 40 40 0 20 0
JAX 73 91 74 93 74 / 40 50 10 30 0
SGJ 73 91 74 92 75 / 40 50 10 20 0
GNV 71 90 71 93 71 / 20 50 20 50 0
OCF 73 89 73 93 73 / 30 50 20 40 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 11, 1:54 PM EST, 2 hours before
Special Weather Statement
National Weather Service Jacksonville FL
254 PM EDT Sat Jun 11 2022
FLZ024-124-125-225-425-111930-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Duval FL-
Coastal Nassau FL-
254 PM EDT Sat Jun 11 2022
...Strong thunderstorms will impact portions of northeastern Nassau
and northeastern Duval Counties through 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking thunderstorms along a line
extending from Ratliff to Little Talbot Island. Movement was
northeast at 20 mph.
HAZARD...Winds around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fernandina Beach, Jacksonville International Arpt, Yulee, Nassau
Village-Ratliff, Ratliff, Oceanway and Little Talbot Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 8187 3072 8171 3067 8141 3037 8136
TIME...MOT...LOC 1854Z 225DEG 17KT 3050 8183 3043 8142
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 11, 2:41 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
341 PM EDT Sat Jun 11 2022
FLZ132-232-112015-
Eastern Clay FL-Western Clay FL-
341 PM EDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of northwestern Clay
County through 415 PM EDT...
At 340 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingsley, or 7 miles northeast of Keystone Heights, moving northeast
at 20 mph.
HAZARD...Winds of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Middleburg, Kingsley, Camp Blanding, Penney Farms and Asbury Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2984 8192 2989 8204 3012 8197 3005 8172
TIME...MOT...LOC 1940Z 207DEG 16KT 2992 8198
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 11, 3:10 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Sat Jun 11 2022
FLZ033-038-132-133-138-112115-
Coastal Flagler FL-Eastern Clay FL-Coastal St. Johns FL-
Inland Flagler FL-Inland St. Johns FL-
410 PM EDT Sat Jun 11 2022
...Strong thunderstorms will impact portions of Flagler and St. Johns
Counties through 515 PM EDT...
At 409 PM EDT, Doppler radar was tracking developing thunderstorms
along a line extending from near Picolata to near Hastings to
Andalusia. Movement was east at 20 mph.
HAZARD...Winds around 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Coast, Saint Augustine, Flagler Beach, Bunnell, Hastings,
Andalusia, World Golf Village, Saint Augustine Beach, Marineland and
Vilano Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2929 8142 2940 8142 2940 8148 2945 8149
2949 8152 2976 8153 2984 8159 3004 8162
3013 8131 2994 8124 2943 8111
TIME...MOT...LOC 2009Z 258DEG 17KT 2999 8157 2977 8148 2949 8145
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Jun 11, 3:23 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
423 PM EDT Sat Jun 11 2022
GAZ165-166-112115-
Inland Camden GA-Coastal Camden GA-
423 PM EDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of southern Camden
County through 515 PM EDT...
At 423 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, moving east at 10 mph.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Marys, Kingsland, Kings Bay Base and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3070 8158 3072 8157 3073 8160 3072 8161
3074 8163 3073 8165 3075 8166 3075 8168
3074 8167 3074 8172 3078 8177 3076 8178
3077 8178 3085 8184 3096 8152 3079 8142
3072 8142
TIME...MOT...LOC 2023Z 251DEG 9KT 3078 8170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHASHYThunderstorm Wind, St. Johns
- When
- June 11, 3:54 PM EST
- Where
- St. Johns County, 1.18 mi SW of Vilano Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.909, -81.315
Multiple trees were reported down at Dufferin street and Radio road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 11, 2022$10 million · EF2 · 43 events
- Excessive Heat and Heat in Texas, June 11 to 13, 20224 injured · 71 events
- Wildfire in Arizona, June 11 to 24, 2022$500,000 · 2 events
- Tornadoes and Hail in Nebraska, June 11, 2022EF1 · 23 events
- Damaging Winds in North Carolina, June 11, 2022$35,000 · 58 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, June 11 to 12, 20222 in hail · 22 events
- Heat in Texas, June 11 to 13, 202221 events
- Hail and Damaging Winds in Kansas, June 11, 202265 kt wind · 12 events
- Heat in Louisiana, June 11 to 13, 202211 events
- Hail and Damaging Winds in Montana, June 11, 20221 in hail · 10 events
- Damaging Wind and Heavy Rain in Idaho, June 11 to 12, 202255 kt wind · 7 events
- Hail and Damaging Wind in South Dakota, June 11, 20221.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031769.